Alert archive / Nevada / Wind Advisories in 2014
Wind Advisory 10, NWS Reno, NV
NWS Reno, NV issued this wind advisory at May 3, 2014, 2:37 AM PDT for 4 counties in Nevada; Mono County, California. It took effect at May 3, 2014, 1:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2014, 2:37 AM PDT (09:37 UTC)
- In effect from
- May 3, 2014, 1:00 PM PDT
- Expired
- May 3, 2014, 8:04 PM PDT
- In force
- 7 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4569 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062 WWUS75 KREV 030937 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 237 AM PDT SAT MAY 3 2014 CAZ073-NVZ003-040000- /O.NEW.KREV.WI.Y.0010.140503T2000Z-140504T0500Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS... GARDNERVILLE...VIRGINIA CITY 237 AM PDT SAT MAY 3 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. * TIMING: BEGINNING EARLY THIS AFTERNOON AT 1 PM AND CONTINUING UNTIL 10 PM THIS EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH ALONG THE SIERRA FRONT WITH GUSTS 45 TO 50 MPH AND UP TO 60 MPH FOR WIND PRONE AREAS. * IMPACTS: DIFFICULT DRIVING CONDITIONS ARE EXPECTED ALONG NORTH TO SOUTH ROUTES LIKE HIGHWAY 395 AND INTERSTATE 580...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE LAWN ITEMS MAY BE BLOWN AROUND AND LOCAL DAMAGE TO FENCING WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-040000- /O.CON.KREV.LW.Y.0021.140503T1800Z-140504T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 237 AM PDT SAT MAY 3 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * WAVE HEIGHTS: 2 TO 4 FEET. HIGHEST WAVES FROM MID LAKE TO EASTERN AND NORTHERN SHORES FROM GLENBROOK TO TAHOE VISTA. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-040000- /O.CON.KREV.LW.Y.0021.140503T2000Z-140504T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 237 AM PDT SAT MAY 3 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * WAVE HEIGHTS: BUILDING TO 2 TO 4 FEET IN THE AFTERNOON. HIGHEST WAVES ON THE NORTHERN AND EASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
2 follow-up statements
958 WWUS75 KREV 032216 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 316 PM PDT SAT MAY 3 2014 CAZ073-NVZ003-040500- /O.CON.KREV.WI.Y.0010.000000T0000Z-140504T0500Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS... GARDNERVILLE...VIRGINIA CITY 316 PM PDT SAT MAY 3 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * TIMING: GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH AND UP TO 60 MPH FOR WIND PRONE AREAS. * IMPACTS: DIFFICULT DRIVING CONDITIONS ARE EXPECTED FOR HIGH PROFILE VEHICLES ALONG HIGHWAY 395 AND INTERSTATE 580. UNSECURED LAWN ITEMS MAY BE BLOWN AROUND AND LOCAL DAMAGE TO FENCES WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-040600- /O.CON.KREV.LW.Y.0021.000000T0000Z-140504T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 316 PM PDT SAT MAY 3 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET. HIGHEST WAVES FROM MID LAKE TO EASTERN AND NORTHERN SHORES BETWEEN GLENBROOK AND TAHOE VISTA. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-040300- /O.CON.KREV.LW.Y.0021.000000T0000Z-140504T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 316 PM PDT SAT MAY 3 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET. HIGHEST WAVES ON THE NORTHERN AND EASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ MJD HTTP://WEATHER.GOV/RENO
571 WWUS75 KREV 040304 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 804 PM PDT SAT MAY 3 2014 CAZ073-NVZ003-040415- /O.CAN.KREV.WI.Y.0010.000000T0000Z-140504T0500Z/ MONO-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS... GARDNERVILLE...VIRGINIA CITY 804 PM PDT SAT MAY 3 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. GUSTY WEST WINDS WILL CONTINUE TO DECREASE THROUGH THE EVENING. THE STRONGEST GUSTS THIS EVENING WILL BE IN WIND PRONE AREAS ALONG I-580 AND HIGHWAY 395. WIND GUSTS IN THESE AREAS COULD REACH 40 MPH LATE THIS EVENING...THEN DECREASE BY MIDNIGHT. $$ NVZ004-041115- /O.EXP.KREV.LW.Y.0021.000000T0000Z-140504T0300Z/ /O.NEW.KREV.LW.Y.0022.140504T1800Z-140505T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 804 PM PDT SAT MAY 3 2014 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY FOR PYRAMID LAKE... ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY. THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 8 PM PDT THIS EVENING. * WINDS SUNDAY: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * WAVE HEIGHTS SUNDAY: 2 TO 4 FEET. HIGHEST WAVES ON THE NORTHERN AND EASTERN SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-041115- /O.NEW.KREV.LW.Y.0022.140504T1800Z-140505T0600Z/ /O.CON.KREV.LW.Y.0021.000000T0000Z-140504T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 804 PM PDT SAT MAY 3 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR LAKE TAHOE... ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY. A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS THIS EVENING: SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH. * WINDS SUNDAY: SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS THIS EVENING: 1 TO 3 FEET. * WAVE HEIGHTS: 2 TO 4 FEET. HIGHEST WAVES FROM MID LAKE TO EASTERN AND NORTHERN SHORES BETWEEN GLENBROOK AND TAHOE VISTA. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at May 2, 3:04 PM PDT, 11 hours 33 minutes earlier.
Area forecast discussion, May 2, 3:04 PM PDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
304 PM PDT FRI MAY 2 2014
.SYNOPSIS...
HIGH PRESSURE MOVING EASTWARD OVER THE AREA WILL BRING WARM AND DRY
WEATHER THROUGH SATURDAY. BREEZY CONDITIONS ARE EXPECTED FOR THE
WEEKEND, WITH COOLER TEMPERATURES AND POSSIBLE SHOWERS EARLY NEXT
WEEK AS LOW PRESSURE MOVES INTO THE PACIFIC NORTHWEST.
&&
.SHORT TERM...
NO MAJOR CHANGES MADE TO THE ONGOING FORECAST. LOW PRESSURE TROUGH
IS ALREADY BEGINNING TO MOVE INTO THE PAC NW THIS AFTERNOON WITH MID
AND HIGH CLOUDS SPILLING INTO NORTHERN CA/NV. ANOTHER DAY OF WELL
ABOVE NORMAL TEMPERATURES TODAY AS THE RENO-TAHOE AIRPORT HAS TOPPED
OFF AT 86 DEGREES AGAIN FOR THE SECOND DAY IN A ROW.
LOW PRESSURE WILL CONTINUE TO SLOWLY PUSH INTO NORTHERN CALIFORNIA,
INCREASING THE WINDS ALOFT AND TIGHTENING UP THE GRADIENTS. 700MB
WINDS WILL INCREASE TO AROUND 40KTS SATURDAY AND SUNDAY WITH VALLEY
WINDS GUSTING TO 35-45 MPH FOR MUCH OF THE FORECAST AREA. LAKE WIND
ADVISORIES ARE IN EFFECT FOR SATURDAY FOR TAHOE AND PYRAMID DUE TO
CHOPPY BOATING CONDITIONS.
WE HAVE ADDED IN BLOWING DUST TO THE FORECAST FOR SATURDAY IN THE
DESERT AREAS OF NORTHEASTERN CALIFORNIA AND WESTERN NEVADA. NOT
EXPECTING A WIDESPREAD EVENT TO WARRANT ANY STATEMENTS AT THIS TIME,
BUT THERE WILL BE A FEW AREAS OF BLOWING DUST ESPECIALLY AROUND THE
HONEY LAKE BASIN, SMOKE CREEK AND BLACK ROCK DESERTS, AND
CARSON/HUMBOLDT SINKS.
TROUGH CONTINUES TO DROP IN ON SUNDAY WITH COOLER TEMPERATURES
ESPECIALLY NORTH AND EAST OF RENO. THERE IS A SLIGHT CHANCE OF
SHOWERS MOVING IN SUNDAY NIGHT AS SHORTWAVE ENERGY DROPS INTO
NORTHERN CA, BUT OVERALL IT LOOKS LIKE A LITTLE TO NO PRECIPITATION IS
LIKELY. HOON
.LONG TERM...MONDAY THROUGH FRIDAY...
BEEFED UP WINDS AND LOWERED HUMIDITIES MONDAY AND RESTRICTED
THUNDERSTORMS TO WEST-CENTRAL NEVADA TUESDAY, OTHERWISE NO MAJOR
LONG TERM FORECAST CHANGES. OVERALL, MODELS SEEM TO BE IN DECENT
AGREEMENT NEXT WEEK WITH A FEW FAIRLY INSIGNIFICANT DISCREPANCIES
(IMPACT-WISE) STILL REMAINING FOR TUESDAY'S TROUGH PASSAGE.
MONDAY, THE UPPER LOW OFF THE PACIFIC NORTHWEST COAST WILL PUSH
INLAND OVER WASHINGTON AND OREGON. THE LOW WILL PUSH A COLD FRONT
THROUGH WESTERN NEVADA DURING THE DAYTIME HOURS WHICH IS EXPECTED
TO KEEP THE THERMAL GRADIENT STRONG BETWEEN NORTHERN CALIFORNIA AND
SOUTHEASTERN NEVADA. THEREFORE, I HAVE BUMPED UP WINDS WITH GUSTS
TO 40 MPH POSSIBLE (AS OVER THE WEEKEND). FOR NORTHEAST CALIFORNIA
AND FAR NORTHWEST NEVADA, THE FRONT LOOKS TO MOVE THROUGH EARLY
MONDAY SO WINDS SHOULD BE MUCH LIGHTER THAN FURTHER SOUTH AND EAST.
MONDAY NIGHT AND TUESDAY, THE UPPER LOW WILL DROP INTO NORTHERN AND
NORTHEASTERN NEVADA. THE GFS AND EC LOOK A LITTLE SLOWER AND DEEPER
WITH THE TROUGH THAN IN PREVIOUS RUNS WHILE THE GEM STILL TRIES TO
BEGIN CUTTING OFF AN UPPER LOW AT THE BASE OF THE TROUGH. HOWEVER,
THE GEM HAS SPED UP AND DOES NOT FULLY CUT THE LOW OFF AS IT MOVES
OVERHEAD SO MODELS APPEAR TO BE CONVERGING ON A SOLUTION. WITH ALL
THIS IN MIND, THE BEST SHOT AT SIGNIFICANT PRECIPITATION WITH THE
LOW APPEARS TO BE OVER CENTRAL AND EASTERN NEVADA WITH MUCH LIGHTER
PRECIPITATION OVER WESTERN NEVADA AND EASTERN CALIFORNIA. ALSO, THE
CHANCE FOR THUNDER IS WANING AND MOST LIKELY NORTH AND EAST OF THE
REGION CLOSER TO THE CORE OF THE UPPER LOW SO I HAVE CONTINUED THE
PARING BACK OF THUNDERSTORM CHANCES.
TUESDAY NIGHT, SOME MODELS SHOW A FINAL WEAK UPPER DISTURBANCE
MOVING AROUND THE BACKSIDE OF THE TROUGH SO I HAVE LINGERED SHOWERS
INTO THE EVENING EAST AND SOUTH OF RENO. WEDNESDAY AND THURSDAY, AN
UPPER RIDGE SLOWLY NUDGES INTO CALIFORNIA AND NEVADA. WITH THE RIDGE
AXIS WEST OF THE REGION, TEMPERATURES WILL WARM BUT JUST UP TO
AROUND AVERAGE.
THURSDAY NIGHT AND FRIDAY, I HAVE LEFT THE SUNNING SLIGHT CHANCE OF
SHOWERS FOR AREAS NORTH OF A PORTOLA TO GERLACH LINE WITH SOME
MODELS INDICATING A LIGHT WARM ADVECTION EVENT POSSIBLE THERE.
SNYDER
&&
.AVIATION...
VFR THROUGH SATURDAY WITH GUSTY AFTERNOON AND EVENING WINDS.
AN UPPER RIDGE WILL SLIDE EAST AND FLATTEN OUT AS AN UPPER LOW
APPROACHES THE PACIFIC NORTHWEST. THIS WILL BRING GUSTY AFTERNOON
AND EVENING SOUTHWEST TO WEST WINDS TO THE EASTERN SIERRA AND
WESTERN NEVADA THROUGH SATURDAY. VALLEY/FOOTHILL WINDS WILL GUST TO
AROUND 25 KTS THROUGH THIS EVENING, INCREASING TO 30-35 KTS SATURDAY
AFTERNOON/EVENING. BLOWING DUST MAY RESTRICT SURFACE VISIBILITIES TO
2-3 MILES BY LATE SATURDAY AFTERNOON DOWNWIND OF SINKS/DRY LAKE
BEDS. SNYDER
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 1 PM TO 8 PM PDT SATURDAY FOR PYRAMID
LAKE IN NVZ004.
LAKE WIND ADVISORY FROM 11 AM TO 11 PM PDT SATURDAY FOR LAKE
TAHOE IN NVZ002.
CA...LAKE WIND ADVISORY FROM 11 AM TO 11 PM PDT SATURDAY FOR LAKE
TAHOE IN CAZ072.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)Nearby
Wind Advisories in Nevada, 2014Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.